To report a case of hemorrhagic occlusive retinal vasculitis (HORV) secondary to intraocular toxicity due to inadvertent intraocular injection of gentamycin.
A 21-year-old woman was referred to our department because of severe ocular pain and sudden visual loss in her left eye after she received a subconjunctival gentamycin injection for chronic infectious keratitis.
At presentation, best-corrected visual acuity was 20/20 in the right eye and counting fingers in the left eye. Fundus examination showed diffuse intraretinal and perivascular hemorrhages, vascular cuffing, white-centered hemorrhages, and diffuse retinal edema. Fluorescein angiography confirmed occlusive retinal vasculitis with capillary nonperfusion and spectral-domain optical coherence tomography revealed ischemic macular edema. The clinical diagnosis was compatible with HORV secondary to retinal toxicity due to high dose of intraocular gentamycin.
We report a case of HORV secondary to inadvertent subconjunctival gentamycin injection. Ocular perforation and high dose of intravitreal gentamycin administration should be considered as a potential cause of HORV following subconjunctival injection.
Eur J Ophthalmol 2017; 27(2): e50 - e53
Article Type: CASE REPORT
AuthorsLea Querques, Elisabetta Miserocchi, Giulio Modorati, Giuseppe Querques, Francesco Bandello
- • Accepted on 28/08/2016
- • Available online on 22/02/2017
- • Published online on 10/03/2017
This article is available as full text PDF.
- Querques, Lea [PubMed] [Google Scholar]
- Miserocchi, Elisabetta [PubMed] [Google Scholar]
- Modorati, Giulio [PubMed] [Google Scholar]
- Querques, Giuseppe [PubMed] [Google Scholar] , * Corresponding Author (firstname.lastname@example.org)
- Bandello, Francesco [PubMed] [Google Scholar]
Department of Ophthalmology, IRCCS Ospedale San Raffaele, University Vita-Salute, Milan - Italy